Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 30, 2016, 7:17 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2016, 7:17 PM CDT (00:17 UTC)
- Expired
- Apr 30, 2016, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:30 PM CDT | HAIL 0.25 | Montauk, MO | NICKEL TO QUARTER SIZE HAIL AT MONTAUK STATE PARK. |
| Apr 30, 7:30 PM CDT | HAIL 1 | Montauk, MO | NICKEL TO QUARTER SIZE HAIL AT MONTAUK STATE PARK. CORRECTED FOR SIZE. |
| Apr 30, 7:40 PM CDT | HAIL 1.25 | 2 E Salem, MO | ESTIMATE BASED ON PHOTO. 1.25 INCH HAIL. |
| Apr 30, 8:05 PM CDT | HAIL 0.88 | Salem, MO | SOCIAL MEDIA PHOTO OF ESTIMATED NICKEL SIZE HAIL IN SALEM. TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
370
WUUS53 KSGF 010017
SVRSGF
MOC065-203-215-010100-
/O.NEW.KSGF.SV.W.0045.160501T0017Z-160501T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
EASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 800 PM CDT
* AT 716 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SALEM TO 7 MILES SOUTH OF HOUSTON...MOVING
NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MONTAUK STATE PARK... SALEM...
HOUSTON... RAYMONDVILLE...
STONE HILL... SIMMONS...
GLADDEN... SLIGO...
ELK CREEK... DARIEN...
HARTSHORN... HOWES...
TURTLE... EUNICE...
YUKON... SOLO...
JADWIN... BANGERT...
AKERS... MONTAUK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3753 9134 3716 9175 3718 9207 3743 9184
3768 9166 3779 9150 3779 9131 3771 9131
3769 9126
TIME...MOT...LOC 0016Z 215DEG 28KT 3759 9151 3722 9191
HAIL...1.00IN
WIND...<50MPH
$$
BOXELL2 follow-up statements
594
WWUS53 KSGF 010030
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT SAT APR 30 2016
MOC065-203-215-010100-
/O.CON.KSGF.SV.W.0045.000000T0000Z-160501T0100Z/
SHANNON MO-DENT MO-TEXAS MO-
730 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN SHANNON...CENTRAL DENT AND EAST CENTRAL TEXAS
COUNTIES...
AT 729 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SALEM TO NEAR RAYMONDVILLE...MOVING NORTHEAST AT
30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MONTAUK STATE PARK... SALEM...
RAYMONDVILLE... STONE HILL...
GLADDEN... SLIGO...
DARIEN... EUNICE...
TURTLE... YUKON...
JADWIN... AKERS...
MONTAUK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3753 9134 3723 9173 3727 9195 3741 9179
3766 9156 3779 9141 3779 9131 3771 9131
3769 9126
TIME...MOT...LOC 0029Z 215DEG 28KT 3767 9144 3730 9184
HAIL...1.00IN
WIND...<50MPH
$$
BOXELL100
WWUS53 KSGF 010103
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 PM CDT SAT APR 30 2016
MOC065-203-215-010113-
/O.EXP.KSGF.SV.W.0045.000000T0000Z-160501T0100Z/
SHANNON MO-DENT MO-TEXAS MO-
803 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHANNON...CENTRAL
DENT AND EAST CENTRAL TEXAS COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL MISSOURI.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3753 9134 3723 9173 3727 9195 3741 9179
3766 9156 3779 9141 3779 9131 3771 9131
3769 9126
TIME...MOT...LOC 0100Z 215DEG 28KT 3767 9144 3730 9184
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:42 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 30, 6:42 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Springfield MO 642 PM CDT SAT APR 30 2016 ...Mesoscale and Aviation Discussions... .MESOSCALE DISCUSSION... Issued at 628 PM CDT Sat Apr 30 2016 Storms have finally developed early this evening across south- central Missouri and portions of the eastern Ozarks. These storms have initiated in a weakly convergent area along a surface cold frontal boundary. The atmosphere in this area is characterized by a moderately unstable atmosphere (MLCAPEs 1200-1700 J/kg) with decent mid-level lapse rates. Effective bulk shears are weak, however higher values (30-35 knots) have impinged on the storms near the Arkansas border as a secondary jet streak approaches this region. This feature has likely resulted in the more robust convection across this area. Heading through mid-evening, a severe threat will remain across south-central Missouri as effective bulk shear continues to increase and the front/storm outflows initiate additional convection. Storms should then begin to weaken and push out of the eastern Ozarks around mid-evening as instability decreases and the front shifts east of the region. On another note, we have added a mention of patchy fog to much of southern and portions of central Missouri for later tonight. Dew point depressions will become almost nil with winds become very light. Area lakes will also see good potential for fog as lake temps are in the mid to upper 60s. && .SHORT TERM...(This evening through Sunday) Issued at 228 PM CDT Sat Apr 30 2016 Dryline currently moving across the forecast area this afternoon is expected to spark storms that will affect mainly the eastern Ozarks through this evening. A few strong to severe storms will be possible through early evening as mentioned in the previous mesoscale discussion. Otherwise expect sky cover to continue clearing from west to east as drier airmass behind the cold front spreads across the area and main area of low pressure over the central Plains pushes eastward toward the Ohio Valley. Temperatures are expected to drop into the 40s over the western Ozarks and southeast Kansas tonight. Still looks like we will have temperatures about 10 to 15 degrees cooler on Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 228 PM CDT Sat Apr 30 2016 Models have increased the coverage of precipitation associated with passage of upper level trough axis on Monday/Monday night...but continue to keep accumulations low. Instability is low to nil so will keep thunder out of the forecast. The rest of the work week looks dry as high pressure builds across the region and upper ridge sets up across the Rockies. There may be some increase in cloud cover Wednesday night as a weak disturbance drops southeast around the back side of the Great Lakes upper trough. Storm activity may pick up late next weekend as an upper level trough develops over the southwest U.S. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 628 PM CDT Sat Apr 30 2016 Skies will clear off this evening with VFR expected for much of the night. There is then increasing potential for patchy/shallow fog late tonight and early Sunday morning as winds become light. Visibilities in these situations are often highly variable. Any fog should then dissipate by mid-morning on Sunday with VFR returning. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && MESOSCALE...Schaumann SHORT TERM...Terry LONG TERM...Terry AVIATION...Schaumann
Hazardous weather outlook, Apr 30, 7:05 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 PM CDT SAT APR 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 705 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL PERSIST THIS EVENING...MAINLY IN AREAS ALONG AND EAST OF A LINE FROM SALEM TO GAINESVILLE. THE MAIN POTENTIAL HAZARDS FROM THESE STORMS WILL BE HAIL TO THE SIZE OF HALF DOLLARS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS OVER 50 MPH. STORMS ARE EXPECTED TO DIMINISH AND PUSH OUT OF THE EASTERN OZARKS BY LATE EVENING. PATCHY FOG WITH VISIBILITIES OF A MILE OR LESS IS EXPECTED LATE TONIGHT...ESPECIALLY IN VALLEYS AND AROUND AREA LAKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS ALONG AND EAST OF A SALEM TO GAINESVILLE LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 35 min |
| Apr 30, 8:19 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 11 min |
| Apr 30, 10:32 PM CDT | Special Weather Statement | SGF | Texas | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.